Turkish Journal of Analysis and Number Theory
ISSN (Print): 2333-1100 ISSN (Online): 2333-1232 Website: http://www.sciepub.com/journal/tjant
Open Access
Journal Browser
Turkish Journal of Analysis and Number Theory. 2018, 6(3), 90-92
DOI: 10.12691/tjant-6-3-4
Open AccessResearch Article

Ward’s Generalized Special Functions

Anthony G. Shannon1, and Ömür Deveci2

1Emeritus Professor, University of Technology Sydney, NSW 2007, Australia, Fellow, Warrane College, University of New South Wales, Kensington NSW 2033

2Department of Mathematics, Faculty of Science & Letters, Kafkas University, 36100, Kars, Turkey

Pub. Date: June 30, 2018

Cite this paper:
Anthony G. Shannon and Ömür Deveci. Ward’s Generalized Special Functions. Turkish Journal of Analysis and Number Theory. 2018; 6(3):90-92. doi: 10.12691/tjant-6-3-4


This paper considers generalizations of Bernoulli and Euler numbers to clarify and extend some known relations studied by Morgan Ward. It does this with the Euler-Maclaurin sum formula. It relates the mappings to category theory as a means of applying the ideas further.

Special function Bernoulli polynomial Euler function difference operator normal sequence divisibility sequence difference operator generalized integer Fermatian numbers Euler-Maclaurin sum-formula commutative diagram category

Creative CommonsThis work is licensed under a Creative Commons Attribution 4.0 International License. To view a copy of this license, visit http://creativecommons.org/licenses/by/4.0/


[1]  Ward, Morgan, “Divisibility sequences,” Bulletin of the American Mathematical Society, 42, 843-8455, 1936.
[2]  Ward, Morgan, “Memoir on elliptic divisibility sequences,” American Journal of Mathematics, 70 (1), 31-74, 1948.
[3]  Gould, H.W., “The bracket-function and Fontené-Ward generalized binomial coefficients with applications to fibonomial coefficients,” The Fibonacci Quarterly, 7 (1), 23-40, 55, 1969.
[4]  Ward, Morgan. “A calculus of sequences,” American Journal of Mathematics, 58, 255-266, 1936.
[5]  Cohen, G.L., “Selberg formulae for Gaussian integers,” Acta Arithmetica, 16, 385-400, 1975.
[6]  Dickson, L.E. History of the Theory of Numbers, Volume 1. New York, Chelsea, Ch.XVI, 1952.
[7]  Carlitz, L. and Riordan, J., “Two element lattice permutation numbers and their q-generalization,” Duke Mathematical Journal, 31, 371-388, 1964.
[8]  Shannon, A.G., “Some Fermatian Special Functions,” Notes on Number Theory and Discrete Mathematics, 9 (4), 73-82, 2003.
[9]  Hoggatt, Verner E. Jr., “Fibonacci numbers and generalized binomial coefficients,” The Fibonacci Quarterly, 5, 383-400, 1967.
[10]  Rado, R., “A new proof of a theorem of v. Staudt,” Journal of the London Mathematical Society, 9 (1), 85-88, 1934.
[11]  Rado, R., “A note on the Bernoullian numbers,” Journal of the London Mathematical Society, 9 (1), 88-90, 1934.
[12]  Carlitz, L., “The Staudt-Clausen theorem,” Mathematics Magazine, 35, 131-146, 1961.
[13]  Horadam, A.F. and Shannon, A.G.,“Ward’s Staudt-Clausen problem,” Mathematica Scandinavica, 29 (4), 239-250, 1976.
[14]  Roman, Steven, The Umbral Calculus, Orlando, FL: Academic Press, Ch.6, 1984.
[15]  Allen, A.L. and Shannon, A.G., “Note on a category model for an abstraction mechanism.” Psychological Reports. 27: 591-594, 1970.